Successful use of equine anti-thymocyte globulin (ATGAM) for fulminant myocarditis secondary to nivolumab therapy
Web of Science
AuthorTay, RY; Blackley, E; McLean, C; Moore, M; Bergin, P; Gill, S; Haydon, A
Source TitleBritish Journal of Cancer
PublisherNATURE PUBLISHING GROUP
University of Melbourne Author/sMcLean, Catriona
AffiliationFlorey Department of Neuroscience and Mental Health
Document TypeJournal Article
CitationsTay, R. Y., Blackley, E., McLean, C., Moore, M., Bergin, P., Gill, S. & Haydon, A. (2017). Successful use of equine anti-thymocyte globulin (ATGAM) for fulminant myocarditis secondary to nivolumab therapy. BRITISH JOURNAL OF CANCER, 117 (7), pp.921-924. https://doi.org/10.1038/bjc.2017.253.
Access StatusOpen Access
BACKGROUND: Immune-mediated myocarditis is an uncommon adverse effect of immune checkpoint inhibition and is associated with a high rate of mortality. METHODS: In this reported case, a 64-year-old woman with right temporo-parietal glioblastoma IDH-WT was treated with nivolumab, temozolomide and radiation therapy on a clinical trial. She developed malignant arrhythmias secondary to histologically confirmed severe immune-mediated myocarditis. She was treated with equine anti-thymocyte globulin (ATGAM) due to development of malignant arrhythmias refractory to high-dose corticosteroids. RESULTS: This report describes the only case of immune-mediated myocarditis treated with ATGAM resulting in a favourable outcome. CONCLUSIONS: Use of ATGAM should be considered in cases of steroid-refractory immune-mediated myocarditis and administered in close consultation with a cardiac transplant team experienced in the use of this agent.
- Click on "Export Reference in RIS Format" and choose "open with... Endnote".
- Click on "Export Reference in RIS Format". Login to Refworks, go to References => Import References